MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXT281216
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Pain (1994)
Date of Event 07/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: patient medications: aspirin, b-complex, calcium carbonate, eye drops, losartan, mega red-krill, timoptic & xalatan.The gore® excluder® aaa endoprosthesis instructions for use (ifu) states that adverse events that may occur and/or require intervention include, but are not limited to aneurysm enlargement and rupture.Additional devices implanted and/or related to this event: pxc121200/06050659, udi: (b)(4).
 
Event or Problem Description
On (b)(6) 2008, the patient had three gore® excluder® aaa endoprostheses implanted to repair an abdominal aortic aneurysm (aaa).On (b)(6) 2019, the patient had a ct scan due to a complaint of abdominal pain and enlargement of her abdominal area.The physician discussed having an additional surgery to repair the aaa, but the patient declined.On (b)(6) 2019, the patient presented at the emergency department with a ruptured right common iliac artery.It was reported that due to the growth of the aaa, there was no longer a sufficient seal from her previously implanted grafts and the artery became pressurized and ruptured.The right common iliac artery was extended with two gore® excluder® aaa endoprostheses to repair the rupture.The physician also decided to implant two additional gore® excluder® aaa endoprostheses.An aortic cuff was placed just below the renal arteries and a contralateral limb was placed to extend the left limb.Reportedly there were no leaks in those locations, but he physician felt it best to gain additional coverage.The patient reportedly tolerated the procedure.
 
Additional Manufacturer Narrative
B3: corrected date of event to (b)(6), 2019.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8846748
Report Number3013164176-2019-00099
Device Sequence Number290976
Product Code MIH
UDI-Device Identifier00733132610273
UDI-Public00733132610273
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2011
Device Catalogue NumberPXT281216
Device Lot Number06040469
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR